Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Need a new regimen
Mar 4, 2003

short story.. diagnosed a year and a half ago..

cd4 350 viral load 75,000 started treatment with combivir and viracept. Had diarhea bad.. changed to Trizivir only. did well on trizavir for about a year.. started to get vomiting and diarhea bad. Took a med vacation Dec 2002.. went from undetecable to 75,000 and from 720 cd4 to 550 in 30 days... Started trizivir for a week and was sick again. Stoped all meds again. Now I am waiting to go to Seattle to the madison clinic to talk about a new regimen. Any suggestions?

Thank you

Response from Dr. Boyle

The side effects you are describing when you use Trizivir are likely to be related to the AZT component of that combination medication. Given the time frames you are describing, another cause is unlikely. Trying a non-nucleoside based regimen (preferentially with Sustiva/Stocrin) with a combination of 2 nucleoside analogues (avoiding AZT) is probably your best choice at this point.



Previous
Confused on Cocktail
Next
Need Advice about stopping treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement